Immunosuppressive-associated leukoencephalopathy is a significant complication of cyclosporine (CsA) or tacrolimus therapy. However, the precise time of onset, role of putative risk factors, differences, if any, in presentation in various types of organ transplantation and outcome of this entity, remain poorly defined. Fifty cases of immunosuppressive-associated leukoencephalopathy reported in the literature in organ transplant recipients, were reviewed. Of 50 cases, 31 occurred in liver, 8 in renal, 6 in lung, and 5 in heart transplant recipients. Median time to onset was 28 days (range 3-1512 days); 82% occurred within 90 days of transplantation. Lesions tended to occur earlier in the liver transplant recipients, compared with other organ transplant recipients (median 9 vs. 29 days, P=.19). Seizures 74%, altered mental status 50%, and visual abnormalities 28% were the most frequently presenting features. Ten percent of the patients had fever with no documented source of infection. Systemic hypertension (P=.001), and lesions in the presence of therapeutic drug levels (P=.11) were more likely to occur with CsA than tacrolimus. Neuroimaging and clinical abnormalities were reversible on cessation or reduction of CsA or tacrolimus in all but two cases. Resolution of neurologic signs/symptoms occurred a median of 4 days and neuroimaging abnormalities in a median of 20 days on reduction/cessation of the drug. Immunosuppressive-associated leukoencephalopathy is a unique entity that can usually be diagnosed on the basis of its distinctive time of onset, and clinical and neuroimaging characteristics, and it is potentially reversible if promptly diagnosed. Despite identical clinical presentation of this syndrome in the recipients of CsA and tacrolimus, above noted variations in risk factors suggest that a difference in pathophysiologic mechanism may exist.